MAUDE Adverse Event Report: MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH MAGNUS OPERATING TABLE SYSTEM; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 118001A0
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1a initial reporter: (b)(6).
 
Event or Problem Description
On 27th march 2024,, getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.As it was stated, the table top could not be lifted by the column while the anesthetized patient was on the table.The problem resulted in a small delay in start of surgery.Based on the information provided by the getinge technician following service visit on site, the issue with hydraulic unit was found.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.As it was stated, the table top could not be lifted by the column while the anesthetized patient was on the table.The problem resulted in a small delay in start of surgery.Based on the information provided by the getinge technician following service visit on site, the issue with hydraulic unit was found.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required due to hydraulic unit malfunction, was to reoccur.The defective hydraulic unit (component number: 31150329) was replaced by the getinge technician.The device was tested and released for usage.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As the malfunction was found, it was considered that the getinge device failed to meet its specification.A review of the received customer product complaints revealed that in the past there was no serious injury to the patient or user when this particular issue occurred.Comparing the number of complained devices to the number of investigated magnus columns on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The hydraulic unit¿s wear has been investigated during capa: 2019-006.Accumulation of carbon abrasion of the motor brushes in the sealed (vapour-tight) housing leads to short circuits, over current and insulation faults.The capa root cause was traced to design development.Malfunctions of the hydraulic units were to be corrected via service assignment initiated to address customer complaints.According to the maintenance manual (tw 1180.01a0 rev.5, page 90, the useful lifetime of the hydraulic unit varies depending on its individual intensity and extent of application.In order to ensure continued availability of the product, the manufacturer recommends to check the hydraulic units every 4 years and replace them if necessary.The last maintenance was carried out on last year.By the time of the maintenance, the pump was checked and it worked according to its specification.Therefore, insufficient maintenance can be excluded.The affected column was manufactured on 31th october 2008 and by the time of the issue occurrence was in use for over 15 years.The review of the customer product complaints database revealed that in the past there were no customer product complaints related to the issue with hydraulic unit for the investigated device.According to the risk management plan, the expected service life of the column is 10 years.It is likely that the age of the device has contributed to the issue occurrence.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information it can be suspected that the most probable root cause of the reported issue, namely hydraulic unit malfunction leading to the inability to position the patient as required, is related to the expected wear and tear.The manufacturer has initiated the capa: 2024-009.In our evaluation the information we currently hold does not warrant any further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi)# information is not available since the device was manufactured before 09/24/2022.The correction of b5 describe event or problem, d1 brand name, d4 catalog #, d4 unique identifier (udi) #, h4 device manufacture date, h6 health effect ¿ impact codes fields deems required.This is based on the internal evaluation.Previous b5 describe event or problem: on 27th march 2024, getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.As it was stated, the tabletop could not be lifted by the column while the anesthetized patient was on the table.The problem resulted in a small delay in start of surgery.Based on the information provided by the getinge technician following service visit on site, the issue with hydraulic unit was found.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the delay in surgery resulting in prolonged anesthesia time, was to reoccur.Corrected b5 describe event or problem: on 27th march 2024, getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.As it was stated, the tabletop could not be lifted by the column while the anesthetized patient was on the table.The problem resulted in a small delay in start of surgery.Based on the information provided by the getinge technician following service visit on site, the issue with hydraulic unit was found.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required due to hydraulic unit malfunction, was to reoccur.Previous d1 brand name: magnus table column for built-in plate corrected d1 brand name: magnus operating table system previous d4 catalog #: 118001a0 corrected d4 catalog #: n/a previous d4 unique identifier (udi) #: n/a.Corrected d4 unique identifier (udi) #:"(b)(4) previous.H4 device manufacture date: 11/01/2008.Corrected h4 device manufacture date: 10/31/2008.Previous h6 health effect ¿ impact codes: surgical intervention|prolonged surgery||4632 corrected h6 health effect ¿ impact codes: surgical intervention|surgical procedure delayed||4633.
 
Event or Problem Description
On 27th march 2024, getinge became aware of an issue with one of our columns - 118001a0 - magnus table column for built-in plate.As it was stated, the tabletop could not be lifted by the column while the anesthetized patient was on the table.The problem resulted in a small delay in start of surgery.Based on the information provided by the getinge technician following service visit on site, the issue with hydraulic unit was found.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely the inability to position the patient as required due to hydraulic unit malfunction, was to reoccur.

Brand Name
MAGNUS OPERATING TABLE SYSTEM
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key19086124
Report Number8010652-2024-00053
Device Sequence Number20746279
Product Code FQO
UDI-Device Identifier04046768031500
UDI-Public(01)04046768031500
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number118001A0
Device Catalogue Number118001A0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer09/24/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2008
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown
Patient Weight140 KG